Alert archive / Michigan / Wind Advisories in 2006

Wind Advisory 7, NWS Grand Rapids, MI

October 11, 20066 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Oct 11, 2006, 3:54 AM EDT for 6 counties in Michigan. It took effect at Oct 11, 2006, 4:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2006, 3:54 AM EDT (07:54 UTC)
In effect from
Oct 11, 2006, 4:00 PM EDT
Expired
Oct 12, 2006, 4:03 AM EDT
In force
12 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS73 KGRR 110754
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
354 AM EDT WED OCT 11 2006

...WINDY CONDITIONS EXPECTED BEGINNING LATE THIS AFTERNOON...

.AN AREA OF LOW PRESSURE THAT IS MOVING INTO THE GREAT LAKES THIS
MORNING WILL BEGIN TO UNDERGO RAPID INTENSIFICATION DURING THE DAY
TODAY. AS THIS LOW INTENSIFIES AND THE ASSOCIATED COLD FRONT MOVES
THROUGH THE AREA...WINDY CONDITIONS WILL DEVELOP LATER THIS
AFTERNOON AND CONTINUE TONIGHT. THESE WINDS WILL USHER IN MUCH
COLDER AIR COMING DOWN FROM CANADA.

MIZ037-043-050-056-064-071-111630-
/O.NEW.KGRR.WI.Y.0007.061011T2000Z-061012T0900Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
354 AM EDT WED OCT 11 2006

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM
EDT THURSDAY. 

SOUTH TO SOUTHWEST WINDS TODAY WILL BECOME WEST LATE THIS
AFTERNOON AND INCREASE TO 20 TO 30 MPH WITH GUSTS OF AROUND 45
MPH. THE STRONGEST WINDS WILL BE FOUND NEAR THE LAKE MICHIGAN
SHORELINE. THE WINDS WILL CONTINUE INTO THE EVENING HOURS BEFORE
DIMINISHING SOME OVERNIGHT TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

NJJ
3 follow-up statements
000 
WWUS73 KGRR 112052
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
452 PM EDT WED OCT 11 2006

...WINDY CONDITIONS TONIGHT...

.LOW PRESSURE OVER LAKE SUPERIOR LATE THIS AFTERNOON WILL
INTENSIFY AS IT MOVES SLOWLY NORTH TONIGHT. A STRONG COLD FRONT
EXTENDING SOUTH FROM THE LOW WILL SWEEP THROUGH THE REGION THIS
EVENING AND USHER IN MUCH COLDER AIR AND VERY WINDY CONDITIONS.

MIZ037-043-050-056-064-071-120500-
/O.CON.KGRR.WI.Y.0007.000000T0000Z-061012T0900Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
452 PM EDT WED OCT 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. 

WEST WINDS OF 20 TO 30 MPH WITH GUSTS OF AROUND 45 MPH CAN BE EXPECTED
TONIGHT. THE STRONGEST WINDS WILL OCCUR NEAR THE LAKE MICHIGAN
SHORELINE. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES...SO USE EXTRA CAUTION. ALSO SECURE ANY LOOSE
ITEMS THAT COULD BE PICKED UP AND BLOWN AROUND BY THE WIND.

$$
000 
WWUS73 KGRR 120302
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1102 PM EDT WED OCT 11 2006

...WINDY CONDITIONS TONIGHT...

.LOW PRESSURE OVER EASTERN ONTARIO IS GENERATING STRONG WINDS OVER
THE LAKESHORE COUNTIES. WINDS GUSTING TO 45 MPH AT THE LAKESHORE
WILL SLOWLY DIMINISH TOWARD MORNING AS THE LOW MOVES FARTHER AWAY.

MIZ037-043-050-056-064-071-120900-
/O.CON.KGRR.WI.Y.0007.000000T0000Z-061012T0900Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
1102 PM EDT WED OCT 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. 

WEST WINDS OF 20 TO 30 MPH WITH GUSTS OF AROUND 45 MPH CAN BE
EXPECTED TONIGHT. THE STRONGEST WINDS WILL OCCUR NEAR THE LAKE
MICHIGAN SHORELINE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. ALSO SECURE ANY
LOOSE ITEMS THAT COULD BE PICKED UP AND BLOWN AROUND BY THE WIND.

$$
000 
WWUS73 KGRR 120803
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
402 AM EDT THU OCT 12 2006

...FREEZE WARNING IN EFFECT TONIGHT...

.A COLD AIRMASS IN PLACE WILL CAUSE TEMPERATURES TO FALL BELOW
FREEZING TONIGHT.

MIZ037-043-050-056-064-071-121615-
/O.CAN.KGRR.WI.Y.0007.000000T0000Z-061012T0900Z/
/O.NEW.KGRR.FZ.W.0006.061013T0400Z-061013T1400Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
402 AM EDT THU OCT 12 2006

...WIND ADVISORY IS CANCELLED...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY. THE WIND ADVISORY HAS BEEN CANCELLED. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO
REMAIN IN THE 15 TO 25 MPH RANGE TODAY.

AS ARCTIC AIR CONTINUES TO FLOW SOUTH FROM CANADA TEMPERATURES WILL FALL
BELOW FREEZING TONIGHT AND REMAIN BELOW FREEZING FOR SEVERAL
HOURS.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

MIZ038>040-044>046-051-052-057>059-065>067-072>074-121615-
/O.NEW.KGRR.FZ.W.0006.061013T0400Z-061013T1400Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO...
BATTLE CREEK...JACKSON
402 AM EDT THU OCT 12 2006

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY. 

AS ARCTIC AIR CONTINUES TO FLOW SOUTH FROM CANADA TEMPERATURES WILL FALL
BELOW FREEZING TONIGHT AND REMAIN BELOW FREEZING FOR SEVERAL
HOURS.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.
ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
BROUGHT INSIDE AWAY FROM THE COLD.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Oct 10, 10:31 PM EDT, 5 hours 23 minutes earlier.

Area forecast discussion, Oct 10, 10:31 PM EDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1031 PM EDT TUE OCT 10 2006

.UPDATE...
LATEST REGIONAL RADAR IMAGERY SHOWS VERY LIGHT RAIN OCCURRING OVER A
GOOD PORTION OF THE CWFA. SFC ANALYSIS SHOWS A STALLED OUT FRONT
TOWARD THE OH RIVER AND BACK TO MISSOURI WHERE A DECENT WAVE IS
LOCATED. THE LIGHT RAIN HAS BEEN MOVING IN AND EXPANDING IN COVERAGE
RIGHT OVER THE CWFA THIS EVENING. THE PCPN HAS REMAINED LIGHT SO FAR
AS THE ISENTROPIC ASCENT/WAA HAS BEEN INCREASING...BUT NOT
ESPECIALLY STRONG YET. ALSO...A LOOK AT REGIONAL UPPER AIR SOUNDINGS
AND TAMDAR SOUNDINGS ALONG WITH SFC OBS SHOW A LITTLE BIT OF
RESIDUAL DRY AIR REMAINING IN THE LOWEST 2K TO 4K FEET.

AS THE SHORT WAVE TROUGH ALOFT AND SFC WAVE MOVE TO THE NE TOWARD
THE AREA TONIGHT...A BETTER PUSH OF ISENTROPIC ASCENT WILL MOVE OVER
THE AREA AND INTERACT WITH THE DECENT MOISTURE ALREADY IN PLACE.
THIS WILL ALLOW PCPN TO BECOME MORE ENHANCED AND EVEN MORE
WIDESPREAD THAN IT CURRENTLY IS. CURRENT LACK OF LIGHTNING WITH THIS
WAVE OVER MO AND FCST ELEVATED AND SFC BASED LI/S EXPECTED TO REMAIN
POSITIVE...SUPPORTS THE NO THUNDER MENTION IN THE FORECAST FOR
TONIGHT.

TEMPS TONIGHT HAVE PRETTY MUCH REACHED THEIR LOWS ALREADY...AND
SHOULD REMAIN STEADY OR WILL RISE A BIT WITH THE WARMER AND MORE
MOIST AIR ADVECTING IN.

THE GOING FORECAST HAD THIS ALL WELL HANDLED...ONLY CHANGES WERE TO
FRESHEN EVENING WORDING.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...GALE WARNING IN EFFECT FROM 20Z
WEDNESDAY THROUGH THURSDAY AFTERNOON FOR THE ENTIRE NEARSHORE.

&&

NJJ
Hazardous weather outlook, Oct 10, 5:27 AM EDT, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
527 AM EDT TUE OCT 10 2006

MIZ037>040-043>046-050>052-056>059-064>067-071>074-110930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
527 AM EDT TUE OCT 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN INTENSE EARLY FALL STORM WILL CREATE A VARIETY OF HAZARDS
WEDNESDAY THROUGH FRIDAY.

AN ISOLATED SEVERE THUNDERSTORM COULD ACCOMPANY THE STRONG COLD FRONT
AS IT PASSES THROUGH SOUTHWEST LOWER MICHIGAN WEDNESDAY AFTERNOON.
THE PRIMARY AREA IS ALONG AND EAST OF LINE FROM KALAMAZOO TO MOUNT PLEASANT.

STRONG WINDS ARE POSSIBLE LATER WEDNESDAY AFTERNOON THROUGH
THURSDAY. A WIND ADVISORY MAY BE NEEDED...ESPECIALLY FOR THE LAKESHORE.
WIND GUSTS COULD TOP 50 MPH.

SOME SNOW IS LIKELY...ESPECIALLY THURSDAY NIGHT INTO FRIDAY. HOW
MUCH IF ANY ACCUMULATION OCCURS IS UNCERTAIN. HOWEVER...THE
INGREDIENTS FOR SOME ACCUMULATING HEAVY WET SNOW APPEAR TO BE
COMING TOGETHER. WE WILL NEED TO MONITOR THIS CLOSELY AS MANY OF
THE TREES HAVE LEAVES ON THEM...PLUS THERE WILL BE GUSTY WINDS.
INLAND LOCATIONS...ESPECIALLY THE ELEVATED TERRAIN NEAR CADILLAC APPEAR
TO BE FAVORED FOR THE SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON.

LMZ844>849-110930-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
527 AM EDT TUE OCT 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SIGNIFICANT EARLY FALL STORM WILL IMPACT THE AREA. WINDS ARE FORECAST
TO INCREASE TO GALE FORCE WEDNESDAY AFTERNOON AND PERSIST INTO
THURSDAY. THIS...COUPLED WITH VERY COLD AIR MOVING ACROSS THE
WARMER WATERS OF LAKE MICHIGAN WILL LEAD TO RAPIDLY BUILDING WAVES
WEDNESDAY AFTERNOON AND EVENING. WAVE HEIGHTS IN EXCESS OF 13 FEET
ARE LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON.

MJS

Nearby

Wind Advisories in Michigan, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.